Oregon, 2010High Wind in Oregon, November 17, 2010
November 17, 2010 · NWS PQR · 2 events in 2 counties and zones
Another Pacific frontal system brought strong winds to the northern and central Oregon coast.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another Pacific frontal system brought strong winds to the northern and central Oregon coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Nov 17, 2:46 AM PST, 5 hours 44 minutes earlier.
Area forecast discussion, Nov 17, 2:46 AM PST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
246 AM PST WED NOV 17 2010
.SYNOPSIS...THE NEXT STRONG AND COLD FRONTAL SYSTEM WAS SPREADING
INTO WESTERN WASHINGTON EARLY THIS MORNING...AND WILL MOVE INTO
NORTHWEST OREGON TODAY AND THIS EVENING. THE FRONT WILL BRING HIGH
WINDS TO THE COAST AND GUSTY WINDS INLAND...HEAVY RAIN ACROSS THE
AREA...WITH HEAVY MOUNTAIN SNOW TO THE CASCADES TODAY AND INTO
TONIGHT. THE FRONT WILL MOVE EAST OF THE CASCADES LATE TONIGHT...BUT
THE ASSOCIATED COLD UPPER LOW WILL REMAIN NEAR THE COAST THURSDAY AND
FRIDAY AND INTO THE WEEKEND...FEEDING SHOWERS INTO THE AREA WITH SNOW
LEVELS FALLING AT LEAST INTO THE COAST RANGE AND THE CASCADE
FOOTHILLS...AND LOCALLY LOWER ESPECIALLY AROUND THE GORGE. AS THE LOW
SLOWLY SAGS SOUTH AND THEN MOVES INLAND LATER IN THE WEEKEND AND
EARLY NEXT WEEK...COLD ARCTIC AIR MAY FILTER INTO SOUTHWEST
WASHINGTON AND NORTHWEST OREGON FOR THE COLDEST WEATHER OF THE
SEASON...AND POSSIBLY DROP SNOW LEVELS CLOSE TO THE VALLEY FLOOR.
&&
.SHORT TERM...ANOTHER STRONG FRONTAL SYSTEM IS ON TAP FOR TODAY AND
TONIGHT...AND IT LOOKS TO BRING IN THE COLDEST AIR OF THE SEASON INTO
SOUTHWEST WASHINGTON AND NORTHWEST OREGON DURING THE NEXT 5 TO 7
DAYS. THE FRONT WAS PUSHING INTO THE NORTH WASHINGTON COAST EARLY
THIS MORNING...AND WILL MOVE ONTO THE SOUTH WASHINGTON AND NORTH
OREGON COASTS LATER THIS MORNING...THEN INTO THE NORTH INTERIOR AND
CENTRAL COAST THIS AFTERNOON...FARTHER SOUTH DOWN THE WILLAMETTE
VALLEY LATER TODAY AND THIS EVENING. THE SURFACE LOW OFF NORTHERN
VANCOUVER ISLAND IS ALREADY BELOW 980 MB EARLY THIS MORNING. THE HIGH
WIND WARNING FOR THE COAST STILL LOOKS REASONABLE...AND EXPECT THE
MAIN HIGH WINDS TO BE AT HEADLANDS AND BEACHES. WINDS MAY NOT QUITE
START AS EARLY AS THE WARNING BUT WILL ADDRESS THAT IN THE WORDING OF
THE WARNING. GUSTY WINDS WILL PUSH INLAND ACROSS THE COASTAL
MOUNTAINS AND THE INTERIOR VALLEYS THEN UP INTO THE CASCADES TODAY
AND EARLY TONIGHT...WITH SPEEDS SIMILAR TO OR A LITTLE LESS THAN
MONDAY NIGHT.
THIS FRONT HAS STRONG COLD ADVECTION ASSOCIATED WITH THIS...AND IT
APPEARS THE FRONT WILL HAVE SOME HIGH RAINFALL RATES WITH IT DUE TO A
CONVECTIVE NATURE. THE NAM12 AND GFS MODELS BOTH HAVE 6 HOUR AMOUNTS
NEAR OR MORE THAN AN INCH IN THE COASTAL MOUNTAINS AND THE CASCADES
AS THE FRONT SAGS SOUTH. HAVE INCLUDED A MENTION OF HEAVY RAIN AT THE
COAST AND IN THE MOUNTAINS IN THE GRIDS FOR THIS.
THE SNOW LEVEL WILL DROP RATHER ABRUPTLY AS THE FRONT MOVES
SOUTH...AND WITH HEAVY PRECIPITATION EXPECTED...WE SHOULD SEE HEAVY
SNOW IN THE CASCADES. WILL CONTINUE THE WINTER STORM WARNING FOR
HEAVY SNOW. THE SNOW LEVEL WILL START OUT AT AROUND 5000 FEET AT THE
BEGINNING OF THE PRECIPITATION...BUT THEN FALL TO BETWEEN 2000 AND
3000 FEET TONIGHT AND TO NEAR 2000 FEET THURSDAY AS THE FRONT MOVES
WELL EAST OF THE CASCADES.
THE ASSOCIATED UPPER LOW WILL REMAIN OFF THE COAST THURSDAY AND
FRIDAY...WITH SHORT WAVES SWINGING ONSHORE FOR SHOWERS ACROSS THE
AREA. SNOW LEVEL WILL BE NEAR 2000 FEET THURSDAY...AND POSSIBLY LOWER
ON FRIDAY. WE MAY EVEN SEE A MIX NEAR HOOD RIVER LATE THURSDAY NIGHT
AND FRIDAY MORNING. THE COLD POOL WITH THE LOW WILL LIKELY PRODUCE A
FEW THUNDERSTORMS THURSDAY AND FRIDAY OVER THE COASTAL WATERS AND
NEAR THE COAST. WE SHOULD ALSO BEGIN SEEING ACCUMULATING SNOW IN THE
COASTAL MOUNTAINS AND THE CASCADE FOOTHILLS THURSDAY AND
FRIDAY...POSSIBLY AFFECTING THE COASTAL PASSES FRIDAY. TOLLESON
.LONG TERM...THE COMPLEX UNSETTLED WINTER WEATHER SCENARIO CONTINUES
INTO THE EXTENDED PERIOD. THE MODELS CONTINUE TO SHOW THE UPPER LOW
NEAR THE COAST DROPPING SOUTH AND THEN INLAND OVER THE WEEKEND INTO
EARLY NEXT WEEK. AS IT DOES...IT INDUCES AN INCREASING OFFSHORE FLOW
THROUGH THE GORGE AS COLD AIR BOTTLED UP TO OUR NORTH TRIES TO FILTER
INTO OUR AREA. THE FIRST BIT OF COLD AIR COMES IN SATURDAY AND
SATURDAY NIGHT...WITH POSSIBLY COLDER AIR EARLY NEXT WEEK. IF THE 00Z
RUNS OF THE GFS AND ECMWF MODELS ARE CORRECT...1000 TO 500 MB
THICKNESS DROP WELL BELOW 520 DM EARLY NEXT WEEK. IF THIS OCCURS...WE
WOULD SEE SNOW LEVELS DROP TO NEAR THE VALLEY FLOORS. MOISTURE
AVAILABILITY MAY BE STARTING TO WANE...SO WE WILL HAVE TO SEE HOW ALL
THIS PLAYS OUT. TOLLESON
&&
.AVIATION...MAINLY VFR CONDITIONS THOUGH SOME IFR FOG DEVELOPED NEAR
KEUG. BELIEVE THREAT FOR THIS WILL QUICKLY EBB AFTER 15Z AS STRONG
FRONT APPROACHES. VFR WILL PREVAIL THROUGH ABOUT 18Z NEAR THE COAST
AND 00Z INLAND. HEAVY RAIN WILL LIKELY REDUCE VISIBILITIES TO NEAR
IFR AT TIMES EVEN THOUGH CEILINGS SHOULD REMAIN MVFR. GUSTY SOUTHERLY
WINDS TO 30 TO 35 KT WILL BE OF CONCERN THIS AFTERNOON AND EVENING.
GUSTS NEAR 40 KT ALONG THE COAST TODAY.
KPDX AND APPROACHES...VFR THRU AT LEAST 22Z THU. GUSTY SOUTH WINDS TO
30 TO 35 KT AND HEAVY RAIN ACCOMPANY A COLD FRONTAL PASSAGE BETWEEN
22Z AND 03Z. WIND SHIFT FROM S TO W WILL OCCUR AROUND 03Z. WOLFE
&&
.MARINE...A STRONG COLD FRONT WILL MOVE THROUGH THE WATERS TODAY
BRINGING GALE CONDITIONS...FIRST TO THE S WA AND N OR COAST AFTER 12Z
(4 AM)...AND SPREADING SOUTH DOWN THE OR COAST. EXPECT PEAK GALE
CONDITIONS TO SUBSIDE AFTER 00Z...BUT STEEP LAPSE RATES BEHIND THE
FRONTAL PASSAGE MAY KEEP A FEW GALE FORCE GUSTS AROUND BEHIND THE
FRONT AFTER 00Z. ADDITIONALLY...ALONG THE INNER WATERS OF THE CENTRAL
OR COAST THE FRONT MAY GET HUNG UP A TOUCH LONGER WHICH WILL KEEP THE
S GALES GOING. ANOTHER LOW PRESSURE SYSTEM WILL DROP DOWN FROM GULF
OF ALASKA ON THU AND BRING CHANCES FOR GALES AGAIN ON THU
MORNING...AND AGAIN ON FRIDAY MORNING.SEAS AROUND 11 FT WILL BUILD TO
13 FT BY THIS EVENING...AND TO 18 FT BY THU AFTERNOON. WOLFE
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING FROM NOON TODAY TO MIDNIGHT PST THURSDAY
NIGHT FOR CASCADES IN LANE COUNTY-NORTHERN OREGON CASCADES.
HIGH WIND WARNING FROM 10 AM THIS MORNING TO 6 PM PST THIS
EVENING FOR CENTRAL OREGON COAST.
HIGH WIND WARNING FROM 7 AM THIS MORNING TO 4 PM PST THIS
AFTERNOON FOR NORTH OREGON COAST.
WA...HIGH WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR SOUTH
WASHINGTON COAST.
WINTER STORM WARNING FROM NOON TODAY TO MIDNIGHT PST THURSDAY
NIGHT FOR SOUTH WASHINGTON CASCADES.
PZ...GALE WARNING UNTIL 4 PM PST THIS AFTERNOON FOR COASTAL WATERS
FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 60 NM.
GALE WARNING FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
FOR COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 10 PM
PST THIS EVENING.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Nov 17, 5:20 AM PST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
520 AM PST WED NOV 17 2010
ORZ011-013-WAZ019-181430-
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
520 AM PST WED NOV 17 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
WINTER STORM WARNING FOG HEAVY SNOW IS IN EFFECT BEGINNING AT NOON
TODAY. SEE PDXWSWPQR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINTER STORM WARNING FOR HEAVY SNOW IS IN EFFECT THROUGH MIDNIGHT
THURSDAY NIGHT. SEE PDXWSWPQR FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ001-002-WAZ021-181430-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
520 AM PST WED NOV 17 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
HIGH WIND WARNING IN EFFECT TODAY NEAR HEADLANDS AND BEACHES. SEE
PDXNPWPQR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ003-004-010-012-014-WAZ020-040-181430-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-UPPER HOOD RIVER VALLEY-
WILLAPA HILLS-SOUTH WASHINGTON CASCADE FOOTHILLS-
520 AM PST WED NOV 17 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
ACCUMULATING SNOW IS POSSIBLE LATE TONIGHT. SEE PDXSPSPQR FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ACCUMULATING SNOW IS LIKELY THURSDAY AND FRIDAY AND SATURDAY. SEE
PDXSPSPQR FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ005>009-WAZ022-023-039-181430-
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-
WESTERN COLUMBIA RIVER GORGE-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-
520 AM PST WED NOV 17 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS BETWEEN 30 AND 40 MPH ARE
EXPECTED TODAY AND EARLY THIS EVENING IN THE SOUTHWEST WASHINGTON
LOWLANDS AND THE WILLAMETTE VALLEY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
COLDEST AIR OF THE SEASON EXPECTED THIS WEEKEND AND EARLY NEXT
WEEK WITH SNOW LEVELS FALLING TO NEAR THE SURFACE. SEE PDXSPSPQR
FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PZZ250-255-270-275-181430-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
520 AM PST WED NOV 17 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
GALE WARNING IN EFFECT TODAY IN THE WATERS FROM CAPE SHOALWATER TO
CASCADE HEAD....AND THROUGH THIS EVENING FROM CASCADE HEAD TO
FLORENCE. SEE PDXCWFPQR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
GALE FORCE WINDS POSSIBLE AGAIN LATER TONIGHT AND ON FRIDAY
MORNING. SEE PDXCWFPQR FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.
FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
In the hours before
Special weather statement, Nov 17, 4:03 AM PST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
403 AM PST WED NOV 17 2010
ORZ003-004-WAZ020-172300-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS-
INCLUDING THE CITIES OF...VERNONIA...JEWELL...TRASK...
GRANDE RONDE...TIDEWATER...SWISSHOME...FRANCES...RYDERWOOD
403 AM PST WED NOV 17 2010
...POTENTIAL FOR ACCUMULATING SNOW IN THE WILLAPA HILLS AND NORTH
AND CENTRAL OREGON COAST RANGE THURSDAY AND FRIDAY AND INTO THE
WEEKEND...
A FAST MOVING COLD FRONT WILL PUSH ACROSS THE REGION TODAY AND
TONIGHT. BEHIND THIS FRONT...SNOW LEVELS WILL DROP DRAMATICALLY...
FALLING TO BETWEEN 1500 AND 2000 FEET THURSDAY MORNING...AND
REMAIN AROUND 1500 FEET THROUGH SATURDAY. FROM 4 TO 8 INCHES OF
SNOW IS POSSIBLE DURING THE HEAVIER SNOW SHOWERS THURSDAY THROUGH
FRIDAY. SNOW SHOWERS WILL CONTINUE OFF AND ON THROUGH AROUND
SATURDAY AS ADDITIONAL DISTURBANCES MOVE ONSHORE. THE SNOW MAY
AFFECT THE COASTAL PASSES AT TIMES THURSDAY NIGHT THROUGH
SATURDAY.
IF YOU HAVE ANY TRAVEL PLANNED FOR LATER THIS WEEK...BE SURE TO
MONITOR THE LATEST FORECASTS CAREFULLY AND BE PREPARED FOR SNOW
OVER SOME OF THE HIGHER PASSES IN THE COAST RANGE.
ORZ010-012-014-WAZ040-172300-
NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-UPPER HOOD RIVER VALLEY-
SOUTH WASHINGTON CASCADE FOOTHILLS-
INCLUDING THE CITIES OF...SANDY...SILVER FALLS STATE PARK...
SWEET HOME...VIDA...LOWELL...COTTAGE GROVE...PARKDALE...ODELL...
TOUTLE...ARIEL...COUGAR
403 AM PST WED NOV 17 2010
...WINTER CONDITIONS WITH SNOW EXPECTED FOR THE FOOTHILLS OF THE
SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON CASCADES AND THE
UPPER HOOD RIVER VALLEY...
A FAST MOVING COLD FRONT WILL PUSH ACROSS THE REGION LATE
TODAY AND TONIGHT. BEHIND THIS FRONT...SNOW LEVELS WILL DROP
DRAMATICALLY...FALLING TO BETWEEN 1500 AND 2000 FEET BY THURSDAY
MORNING...AND REMAIN AROUND 1500 FEET INTO SATURDAY.
WITH SUCH LOW SNOW LEVELS...THERE IS GOOD POTENTIAL OF
ACCUMULATING SNOW IN THE CASCADE FOOTHILLS AND UPPER HOOD RIVER
VALLEY FOR THURSDAY THROUGH SATURDAY. SEVERAL DISTURBANCES MOVING
ONSHORE DURING THIS TIME PERIOD WILL MAINTAIN SHOWERS OVER THE
REGION. SNOWFALL ACCUMULATIONS OF AT LEAST 4 TO 8 INCHES OF SNOW
ARE POSSIBLE THURSDAY THROUGH SATURDAY.
IF YOU HAVE ANY TRAVEL PLANNED FOR LATER THIS WEEK AND INTO THE
COMING WEEKEND...BE SURE TO MONITOR THE LATEST FORECASTS CAREFULLY
AND BE PREPARED SNOW INTO AND OVER THE CASCADES.
ORZ005>009-WAZ022-023-039-172300-
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-
WESTERN COLUMBIA RIVER GORGE-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ST. HELENS...CLATSKANIE...HILLSBORO...
PORTLAND...OREGON CITY...GRESHAM...SALEM...MCMINNVILLE...DALLAS...
EUGENE...CORVALLIS...ALBANY...HOOD RIVER...CASCADE LOCKS...
MULTNOMAH FALLS...LONGVIEW...KELSO...CASTLE ROCK...STEVENSON...
SKAMANIA...VANCOUVER...BATTLE GROUND...WASHOUGAL
403 AM PST WED NOV 17 2010
...THE COLDEST WEATHER OF THE SEASON IS EXPECTED LATE THIS WEEK
INTO EARLY NEXT WEEK IN THE INTERIOR VALLEYS OF SOUTHWEST
WASHINGTON AND NORTHWEST OREGON AND IN THE WESTERN COLUMBIA RIVER
GORGE...
A COMPLEX...COLD LOW PRESSURE SYSTEM THAT WILL MOVE INTO SOUTHWEST
WASHINGTON AND NORTHWEST OREGON TODAY AND LINGER NEAR THE COAST
INTO THE WEEKEND WILL LIKELY BRING THE COLDEST AIR OF THE SEASON
TO THE INTERIOR VALLEYS AND THE WESTERN COLUMBIA RIVER GORGE.
RAIN COULD MIX WITH SNOW NEAR HOOD RIVER IN THE COLUMBIA RIVER
GORGE AS EARLY AS THURSDAY NIGHT AND FRIDAY MORNING. BUT THE MORE
SIGNIFICANT COLD AIR IS EXPECTED TO FILTER INTO SOUTHWEST
WASHINGTON AND NORTHWEST OREGON OVER THE WEEKEND...WITH A SECOND
SURGE POSSIBLE EARLY NEXT WEEK. IF THIS COLD ARCTIC AIR
MATERIALIZES...IT WILL BRING THE COLDEST AIR OF THE SEASON TO THE
AREA...WITH LOW TEMPERATURES POSSIBLY FALLING INTO AT LEAST THE
20S IN THE VALLEYS. IF ANY MOISTURE IS AVAILABLE...THIS COULD
ALSO BRING SNOW TO THE VALLEY FLOORS BY EARLY NEXT WEEK. WHILE A
LOT OF DETAILS ARE STILL UP IN THE AIR...NOW WOULD BE A GOOD TIME
TO MAKE PREPARATIONS FOR A SIGNIFICANT COLD SNAP BY PROTECTING
TENDER PLANTS...WRAPPING OUTDOOR FAUCETS...AND COVERING FOUNDATION
VENTS.
FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
High Wind, Northern Oregon Coast
- When
- November 17, 8:30 AM PST to 11:54 AM PST
- Where
- Northern Oregon Coast forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- Official NWS Observations
Strong winds were reported at Clatsop Spit with sustained winds of 36 kts and at Garibaldi NOS with sustained winds of 39 kts.
High Wind, Central Oregon Coast
- When
- November 17, 11:00 AM PST to 5:35 PM PST
- Where
- Central Oregon Coast forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- C-MAN Station
Strong winds were reported at the Newport C-MAN station with sustained winds of 39 kts. Strong winds were also reported at Waldport and Yaquina Bridge with sustained winds of 39 kts and gusts to 50 kts.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Maryland, November 17, 20103 injured · $327,000 · EF1 · 23 events
- Tornado in Pennsylvania, November 17, 2010$125,000 · EF1 · 1 event
- Damaging Winds in Pennsylvania, November 17, 2010$160,000 · 56 kt wind · 15 events
- Damaging Winds in New Jersey, November 17, 2010$140,000 · 52 kt wind · 8 events
- Strong Wind in New Jersey, November 17, 2010$37,000 · 21 events
- Strong Wind in Vermont, November 17, 2010$50,000 · 5 events
- Tornado and Damaging Winds in New York, November 17, 2010$6,000 · EF1 · 5 events
- High Wind and Strong Wind in New Mexico, November 17, 2010$30,000 · 53 kt wind · 4 events
- Dense Fog in Illinois, November 17, 201019 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 17, 201050 kt wind · 15 events
- Strong Wind in Massachusetts, November 17, 2010$16,000 · 4 events
- Damaging Winds in Pennsylvania, November 17, 2010$15,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 266672, 266673.